MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-28D
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This report is for the intervention for dislocation on (b)(6) 2021.No devices were revised.Total hip replacement left on (b)(6) 2012 in atx study.Luxation of the hip on (b)(6) 2017 and again on (b)(6) 2021.Repositioned and resolved.Update per sales rep: "these were no surgeries, the hip was repositioned twice.".
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device remains implanted.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a primary total hip replacement in 2012 and then five years later sustained a dislocation.Approximately four years after that the patient sustained another dislocation.Both dislocations were reduced without consequence and the patient is now functioning well.I can confirm that the dislocations occurred since i was able to see office notes documenting the occurrences.The root cause of these events cannot be determined with certainty.Causes of dislocation five years and nine years after surgery are multifactorial.These include surgical technique factors such as proper soft tissue closure and restoration of soft tissue tension in the thigh.Patient had equal leg lengths.We do not have any information about the surgical approach to use but the fact that the dislocation occurred when the patient was in deep flexion it is possible that a posterior approach was used and the dislocation was posterior.It is possible that after several years the soft tissues can stretch allowing dislocation.It is also possible that polyethylene wear can contribute but there was no mention of any abnormality on the x-ray.Patient factors also come into play including activity level and bmi as well as movements which exceed the limits of reduction.Positional this location is not uncommon, especially with deep flexion and internal rotation.Implant factors would only come into play if there was significant polyethylene wear, or change in position of the implants.There is no evidence for these circumstances.I would not assign any causality to the implants itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been 1 other similar event for the lot referenced which relates to dislocation for the same device/patient; therefore, no further trending is required for this commonality.Conclusions: it was reported that the patient underwent a medical intervention to address dislocation of the head from the liner.It was not reported that any devices were explanted during this procedure.A review of the provided medical information by a clinical consultant indicated: "this patient underwent a primary total hip replacement in 2012 and then five years later sustained a dislocation.Approximately four years after that the patient sustained another dislocation.Both dislocations were reduced without consequence and the patient is now functioning well.I can confirm that the dislocations occurred since i was able to see office notes documenting the occurrences.The root cause of these events cannot be determined with certainty.Causes of dislocation five years and nine years after surgery are multifactorial.These include surgical technique factors such as proper soft tissue closure and restoration of soft tissue tension in the thigh.Patient had equal leg lengths.We do not have any information about the surgical approach to use but the fact that the dislocation occurred when the patient was in deep flexion it is possible that a posterior approach was used and the dislocation was posterior.It is possible that after several years the soft tissues can stretch allowing dislocation.It is also possible that polyethylene wear can contribute but there was no mention of any abnormality on the x-ray.Patient factors also come into play including activity level and bmi as well as movements which exceed the limits of reduction.Positional this location is not uncommon, especially with deep flexion and internal rotation.Implant factors would only come into play if there was significant polyethylene wear, or change in position of the implants.There is no evidence for these circumstances.I would not assign any causality to the implants itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This report is for the intervention for dislocation on (b)(6) 2021.No devices were revised.Total hip replacement left on (b)(6) 2012 in (b)(6) study.Luxation of the hip on (b)(6) 2017 and again on (b)(6) 2021.Repositioned and resolved.Update per sales rep: "these were no surgeries, the hip was repositioned twice.".

Brand Name
TRIDENT 0° X3 INSERT 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17412980
Report Number0002249697-2023-00848
Device Sequence Number8741290
Product Code LPH
UDI-Device Identifier07613327039382
UDI-Public07613327039382
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number623-00-28D
Device Lot Number39873401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite